MAUDE Adverse Event Report: ENCORE MEDICAL L.P. EMPOWR KNEE; EMPOWR 3D KNEETM, PRESS FIT FEMUR, 10R

ENCORE MEDICAL L.P. EMPOWR KNEE; EMPOWR 3D KNEETM, PRESS FIT FEMUR, 10R
Model Number 243-02-110
Health Effect - Clinical Codes Pain (1994); Loss of Range of Motion (2032)
Date of Event 09/11/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reason for this revision surgery was reported as lack of motion and pain.The previous surgery and the surgery detailed in this event occurred 3 months and 3 weeks apart.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The devices were disposed of at the hospital and not made available to djo surgical for examination.A review of the device history records (dhr) show that the reported components used in the previous surgery, when released for use, met design and manufacturing requirements and showed no non-conforming material reports (ncmr) associated with the main contributor component listed in the compliant.The devices were verified to have gone through an acceptable sterilization process and were within its expiration date at the time of the previous surgery.Customer complaint history of the reported devices showed no present trends or on-going issues that are needing a review.The root cause of this complaint was a revision surgery due to lack of motion and pain.There were no findings during this evaluation that indicate the reported devices were defective.No information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the event.There are multiple factors that may contribute to the event that are outside the control of djo surgical are patient activities, patient bone deterioration, joint swelling, patient non-compliance with medical instructions, poor bone density or trauma.There are no indications of a product or process issue affecting implant safety or effectiveness.
 
Event or Problem Description
Revision surgery - the patient had lack of motion and presented pain to surgeon.The femur and tibia became loose due to poor bone growth.The surgeon went with cemented items instead of p2 for the revision surgery.

Brand Name
EMPOWR KNEE
Common Device Name
EMPOWR 3D KNEETM, PRESS FIT FEMUR, 10R
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin, tx 78758-5445
MDR Report Key9174745
Report Number1644408-2019-00946
Device Sequence Number2762902
Product Code MBH
UDI-Device Identifier00190446231417
UDI-Public(01)00190446231417
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K171991
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/10/2025
Device Model Number243-02-110
Device Catalogue Number243-02-110
Device Lot Number289W1014
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/11/2019
Initial Report FDA Received Date10/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
342-10-710 LOT 080T1047; 353-04-110 LOT 225W1009
Outcome Attributed to Adverse Event Required Intervention;
Patient Age52 YR